Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 288, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2006, 4:59 AM CDT for Kay County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 4:59 AM CDT (09:59 UTC)
- Expired
- May 26, 2006, 5:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:26 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 26, 3:26 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 326 AM CDT FRI MAY 26 2006 .DISCUSSION... DIGGING UPPER TROF NOW ALONG W COAST WILL STRENGTHEN MID/UPPER LEVEL WINDS ENOUGH TO INCREASE PROSPECTS OF DRYLINE CONVECTION ACROSS HIGH PLAINS NEXT 4-5 DAYS. BEST CHANCES WILL BE ACROSS OUR W/NW ZONES SAT THROUGH TUE. OTHERWISE EXPECT HOT AND WINDY CONDITIONS TO PREVAIL... WITH MODERATE HUMIDITY BUT SLIM CHANCES OF PRECIP. TODAY/TONIGHT...UPPER RIDGING AND RELATIVELY WEAK FLOW ALOFT WILL COMBINE WITH ILL-DEFINED DRYLINE TO LIMIT POTENTIAL FOR ORGANIZED CONVECTION THIS AFTERNOON/EVENING. ALTHOUGH DIURNAL STORMS MAY BECOME FAIRLY NUMEROUS OVER HIGHER TERRAIN...THERE WILL NOT BE MUCH TO HOLD THEM TOGETHER AND MOVE THEM THIS FAR E. OF MORE CONCERN AT THIS TIME IS THE OUTFLOW BOUNDARY NOW ACROSS N OK...WHICH COULD MAINTAIN IDENTITY LONG ENOUGH TO INCREASE THE CHANCES OF REDEVELOPMENT ACROSS N OK LATER TODAY. CHANCES OF OVERCOMING THE CAP ARE LOW...BUT WE WILL SPREAD SLIGHT CHANCE POPS ACROSS THE N. RAINFALL OVERNIGHT SHOULD TAKE THE EDGE OFF TEMPS ALONG THE KS BORDER TODAY...AND HAVE LOWERED MAXES THERE. ELSEWHERE...HOT/DRY. SATURDAY/SUNDAY...INCREASING CHANCES OF STRONG STORMS OVER HIGH PLAINS AS DRYLINE SHARPENS AND SW WINDS INCREASE. CAP WILL STILL BE AN ISSUE...BUT DRYLINE HAS A WAY OF GETTING ACTIVE THIS TIME OF YEAR IN THIS SORT OF PATTERN. DRYLINE IS FORECAST TO EDGE CLOSER TO NW OK ON SUN...OTHERWISE ANY STORMS THAT GO UP ARE LIKELY TO REMAIN W OF THE CWA UNTIL EVENING. MONDAY/TUESDAY...CONVECTIVE POTENTIAL MAY GET A SLIGHT BOOST FROM COLD FRONT APPROACHING NW OK. LONGWAVE PATTERN FORECAST TO DEAMPLIFY AND MID/UPPER FLOW WILL WEAKEN SOME ACROSS NW OK. LOW POPS ARE STRETCHED INTO TUESDAY FOR POSSIBLE FRONTAL INTRUSION INTO NW OK. WEDNESDAY/THURSDAY...DEAMPLIFYING PATTERN WILL TREND TOWARD EARLY-SUMMER RIDGE ACROSS S PLAINS. ONLY HOPE FOR PRECIP BY THIS TIME MAY BE THE HINT OF A WEAK WNW FLOW PATTERN OFFERED BY THE ECMWF AND TO A LESSER EXTENT BY THE GFS. THERE ARE TOO MANY UNCERTAINTIES AT THIS TIME TO WARRANT RAISING POPS TO MORE THAN 10 PCT OR SO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 96 72 94 72 / 10 0 10 10 HOBART OK 98 71 96 71 / 10 10 10 10 WICHITA FALLS TX 98 72 96 72 / 10 0 10 10 GAGE OK 98 69 98 68 / 20 10 10 10 PONCA CITY OK 96 73 95 72 / 20 10 10 10 DURANT OK 94 72 93 74 / 10 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/24
Hazardous weather outlook, May 25, 9:00 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT THU MAY 25 2006
OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS PARTS OF
NORTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM WOODWARD TO ENID.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 10 PM AND
SUNRISE.
IMPACTS...
WINDS TO 65 MPH AND QUARTER SIZE HAIL ARE POSSIBLE.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD MONITOR FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT.
DISCUSSION...
A NEARLY STATIONARY FRONT IS LOCATED ACROSS SOUTHERN OKLAHOMA AND
EXTREME NORTHERN KANSAS ON THURSDAY EVENING. EAST WINDS NORTH OF THE
FRONT IN KANSAS HAVE HELPED TO PRODUCE THUNDERSTORMS IN SOUTHWEST
KANSAS. THESE THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST NEAR AND
NORTH OF THIS STATIONARY FRONT. SOME OF THESE THUNDERSTORMS WILL
LIKELY AFFECT EXTREME NORTHERN OKLAHOMA OVERNIGHT. SOME SEVERE
WEATHER WILL BE POSSIBLE WITH THE STRONGER STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING ACROSS NORTH
CENTRAL OKLAHOMA. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS REDEVELOPING ACROSS EXTREME WESTERN OKLAHOMA FRIDAY
AFTERNOON NEAR A WEST TEXAS DRYLINE. ALTHOUGH SHEAR WILL BE WEAK...A
FEW STORMS MAY APPROACH SEVERE LEVELS. OTHERWISE...THE DRYLINE IS
FORECAST TO REMAIN CLOSE TO AREA SATURDAY THROUGH MONDAY...
SUPPORTING CONTINUED THUNDERSTORM CHANCES ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.In the hours before
Special weather statement, May 26, 2:43 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 243 AM CDT FRI MAY 26 2006 OKZ008-260800- KAY OK- 243 AM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR KAW CITY AT 243 AM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT KAW LAKE. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN KAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, May 26, 2:56 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 256 AM CDT FRI MAY 26 2006 OKZ013-020-260815- NOBLE OK-PAYNE OK- 256 AM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES. AN AREA OF STRONG WINDS WILL MOVE SOUTH ACROSS NOBLE AND PAYNE COUNTIES EARLY THIS MORNING. WINDS OF 40 TO 50 MPH ARE POSSIBLE. THESE WINDS WERE PRODUCED BY STRONG THUNDERSTORMS THAT WERE MOVING ACROSS KAY AND NORTHERN NOBLE COUNTIES. PEOPLE IN NOBLE AND PAYNE COUNTIES...INCLUDING THE CITY OF STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, May 26, 2:58 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 3 NNW SUMNER 36.36N 97.15W
05/26/2006 M59.00 MPH NOBLE OK MESONET
&&
CMSSpecial weather statement, May 26, 3:07 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 307 AM CDT FRI MAY 26 2006 OKZ007-008-260815- GRANT OK-KAY OK- 307 AM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF DEER CREEK AT 307 AM CDT...MOVING EAST AT 15 MPH. WINDS OF 40 TO 50 MPH ARE POSSIBLE. PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 26, 4:34 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 434 AM CDT FRI MAY 26 2006 OKZ007-260945- GRANT OK- 434 AM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES EAST OF RENFROW TO 5 MILES SOUTHEAST OF MANCHESTER AT 434 AM CDT. THUNDERSTORMS WERE MOVING EAST AT 10 TO 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAIN ALSO IS LIKELY. A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR NORTHERN GRANT COUNTY. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, May 26, 4:49 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 449 AM CDT FRI MAY 26 2006 OKZ008-261000- KAY OK- 449 AM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF TONKAWA TO 7 MILES SOUTHWEST OF KAW CITY AT 449 AM CDT. THUNDERSTORMS WERE MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAIN ALSO MAY CAUSE LOCAL FLOODING. PEOPLE IN KAY COUNTY...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 24 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| May 25, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 50 min |
| May 26, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 46 min |
| May 26, 1:12 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| May 26, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 47 min |
| May 26, 5:16 AM CDT | Flash Flood Warning | OUN | Grant, Kay | 119 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.